Alert archive / Montana / Special Weather Statements in 2015
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at May 29, 2015, 4:21 PM MDT for Missoula County, Montana. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2015, 4:21 PM MDT (22:21 UTC)
- Expired
- May 29, 2015, 4:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Missoula, MT
County Missoula County, MT
The radar
The Missoula radar (KMSX), 36 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 4:50 PM MDT | TSTM WND GST 50 | 1 Ssw Huson, MT | ESTIMATES OF 40-50 MPH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 10.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1521 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
747 WWUS85 KMSO 292221 SPSMSO SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 421 PM MDT FRI MAY 29 2015 MTZ004-005-292245- MISSOULA/BITTERROOT VALLEYS MT-LOWER CLARK FORK REGION MT- 421 PM MDT FRI MAY 29 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SANDERS...WEST CENTRAL MISSOULA AND SOUTHEASTERN MINERAL COUNTIES UNTIL 445 PM MDT... AT 418 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER ALBERTON...OR 23 MILES SOUTHEAST OF SUPERIOR...MOVING NORTHEAST AT 25 MPH. PEA SIZE HAIL...BRIEF HEAVY RAIN AND WINDS NEAR 40 MPH WILL BE POSSIBLE WITH THIS STORM. ALSO WATCH FOR BRIEF PONDING OF WATER ON I- 90. LOCATIONS IMPACTED INCLUDE... ALBERTON...FRENCHTOWN...CYR...NINEMILE AND HUSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4689 11455 4698 11467 4721 11436 4707 11418 TIME...MOT...LOC 2218Z 225DEG 25KT 4698 11450 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at May 29, 2:39 PM MDT, 1 hour 42 minutes earlier.
Area forecast discussion, May 29, 2:39 PM MDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Missoula MT 239 PM MDT FRI MAY 29 2015 .DISCUSSION... Isolated to scattered showers will continue to develop this afternoon/evening across the Northern Rockies, bringing brief heavy rain, some gusty winds, and a few lightning strikes. The showers are not expected to be as widespread as previous days, however. A disturbance is expected to track through the Northern Rockies beginning early Saturday morning, which will spread showers and a few thunderstorms across north central Idaho and portions of western Montana. Showers and thunderstorms will quickly become more widespread by mid morning and afternoon as the disturbance impacts the region. These storms could bring additional brief heavy rain and lightning that would disrupt weekend outdoor activities. The wet weather will decrease later Saturday and become more isolated/scattered by Sunday. Temperatures are expected to be the warmest of season by Sunday, with 70s and 80s possible for most areas and 90s in the lower valleys of Idaho. A stronger, dynamic low pressure system approaches Monday which will spread showers and thunderstorms across the region Monday and Tuesday, with the strongest storms expected Monday. Moisture will be plentiful, so storms that do develop could produce heavy rainfall and rockslide/mudslide potential for prone/steep terrain. Other threats such as hail, frequent lightning, and strong wind gusts cannot be ruled out. Showers and thunderstorms are expected to continue each afternoon/evening throughout next week as the area continues to be influenced by a low pressure system. Temperatures will be several degrees cooler Tuesday and onward, but still around normal. && .AVIATION...Scattered showers and an isolated thunderstorm are expected to develop in some areas through 30/0400z. All terminals have a potential to see a shower or storm. Unsettled weather will return early Saturday morning in the form of showers. Unstable conditions will increase with afternoon heating. Showers and thunderstorms are likely in the vicinity of all terminals. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
In the hours before
Special weather statement, May 29, 4:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 421 PM MDT FRI MAY 29 2015 MTZ004-005-292245- MISSOULA/BITTERROOT VALLEYS MT-LOWER CLARK FORK REGION MT- 421 PM MDT FRI MAY 29 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SANDERS...WEST CENTRAL MISSOULA AND SOUTHEASTERN MINERAL COUNTIES UNTIL 445 PM MDT... AT 418 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER ALBERTON...OR 23 MILES SOUTHEAST OF SUPERIOR...MOVING NORTHEAST AT 25 MPH. PEA SIZE HAIL...BRIEF HEAVY RAIN AND WINDS NEAR 40 MPH WILL BE POSSIBLE WITH THIS STORM. ALSO WATCH FOR BRIEF PONDING OF WATER ON I- 90. LOCATIONS IMPACTED INCLUDE... ALBERTON...FRENCHTOWN...CYR...NINEMILE AND HUSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4689 11455 4698 11467 4721 11436 4707 11418 TIME...MOT...LOC 2218Z 225DEG 25KT 4698 11450
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 4:55 PM MDT | Special Weather Statement | MSO | Missoula | 35 min |
| May 29, 5:29 PM MDT | Special Weather Statement | MSO | Sanders | 46 min |
| May 29, 5:39 PM MDT | Special Weather Statement | MSO | Missoula | 51 min |
Nearby
Special Weather Statements in Montana, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.